MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145018
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Hematoma (1884); Hemoptysis (1887); Foreign Body In Patient (2687); Unintended Radiation Exposure (4565)
Date of Event 09/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, implantation of the catheter was performed in the patient on (b)(6) 2022, without intercurrences/without complications, with control phlebography without radioanatomical complications.The patient was undergoing hemodialysis satisfactorily, however, for about 2 weeks the patient presented with repeated episodes of hemoptysis.Imaging investigation showed a catheter tip fragment impacted in the lower branch of the right pulmonary artery, with an area of hematoma around the catheter fragment.The remainder of the catheter was arranged along the vena cava and remained functional.The catheter was not repaired, there was a leak at the catheter tip fragment in pulmonary artery d and there was no luer adapter issue.The catheter was part of the product being recalled.The reported catheter was explanted.
 
Event or Problem Description
According to the reporter, implantation of the catheter was performed in the patient on (b)(6) 2022, without intercurrences/without complications, with control phlebography without radioanatomical complications.The patient was undergoing hemodialysis satisfactorily, however, two weeks before the case report the patient presented with repeated episodes of hemoptysis.Imaging investigation showed a catheter tip fragment impacted/obstructed in the left femoral vein, with an area of hematoma around the catheter fragment.The remainder of the catheter was arranged along the vena cava, remained functional and remained implanted to the patient.As a remedial action, only the tip that came off the catheter was explanted last (b)(6), 2022.The catheter was not repaired, there was a leak at the catheter tip fragment in pulmonary artery d and there was no luer adapter issue.There was nothing unusual observe on the device prior to use, there was no difficulty with the catheter during insertion, and no excessive force was used on the device.The catheter was part of the product being recalled.The patient remained under medical supervision.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, rationale for no return medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional info: b2 (intervention req), b5, g3, removed explant date medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, implantation of the catheter was performed in the patient on (b)(6) 2022 without intercurrences/without complications, with control phlebography without radioanatomical complications.The patient was undergoing hemodialysis satisfactorily, however, for about 2 weeks the patient presented with repeated episodes of hemoptysis.Imaging investigation showed a catheter tip fragment impacted in the lower branch of the right pulmonary artery, with an area of hematoma around the catheter fragment.The remainder of the catheter was arranged along the vena cava, remained functional and remained implanted to the patient.Only the tip that came off the catheter was explanted.The catheter was not repaired, there was a leak at the catheter tip fragment in pulmonaryartery d and there was no luer adapter issue.The catheter was part of the product being recalled.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection of the photos noted a component of the catheter sealed in a plastic container.The contents of the container were not clearly visible.It was reported that there is a hole, break, crack or leak on the catheter shaft.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15621451
Report Number3009211636-2022-00304
Device Sequence Number20419313
Product Code MSD
UDI-Device Identifier10884521013216
UDI-Public10884521013216
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2022
Device Model Number8888145018
Device Catalogue Number8888145018
Device Lot Number1800300129
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2022
Supplement Date Received by Manufacturer10/21/2022
11/04/2022
12/22/2022
02/08/2023
Initial Report FDA Received Date10/18/2022
Supplement Report FDA Received Date11/04/2022
11/21/2022
01/10/2023
02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale